advertisement
Question
Posted by: Curious | 2008-06-03

Q.

Nuzak side effects

My wife went to our GP for a prescription of Nuzak for "work stress".

Lately I have noticed that whenever we discuss issues she looks at me with an emotionless expression on her face. Even subjects that would usually created emotions does not alter her emotionless expression.

I discovered by chance that she has been using Nuzak on-and-of for about 35 days as she did not inform me of using the medicine. The problem is that this medicine has now chemically altered her reactions and emotions.

She does not want to continue to use the medicine but its my opinion that she must gradually get "off" the medicine.

Is this normal to react emotionless with the use of Nuzak as this medicine suppresses the release of serotonin?

Expert's Reply

A.

Expert ImageCyberShrink

Nuzak is a treatment for real Depression, not for work stress ( CBT is a good treatment for both ). If she is not depressed, she should not have been put on the medicine at all ; if she was and is significantly depressed, she should be receiving proper treatment for it, which might be Nuzak. And then she should remain on it until better, which takes months, not days ; and when the doc recommends she stop it, it should be stopped gradually, not suddenly.
Some people do describe, maybe especially in the earl stages of taking such a drug, a relative lack of emoitional expressiveness. But this is not a lasting effect, and is not as unpleasant or damaging as Depression itself.
Maybe if she ( and apparently you ) are unsure of the advice the GP gave, she should ask to see a psychiatrist for a second opinion
An SSRI antidepressant, by the way, doesn't suppress the release of Serotonin, but suppresses the re-uptake of serotonin in the synaptic clefts. As a relative lack of serotonin in those clefts between nerve cells seems to be part of depression, reducing the re-uptake of serotonin leaves what there is available and acting for longer, effecively reversing the relative lack of it.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

19
user comments

C.

Posted by: zandile | 2014-11-25

Hi doc I forgot to drink my nuzak after four months of commitment to the pill are there any side effects?

Reply to zandile
Posted by: Anonymous | 2014-10-28

I am using currently cymbalta/orcymgen only 30 gper day. I want to stop using any ofthif stuffbut i know it will really difficult, my dr prescribed Lorien to takeevery alternateday with the cymgen! I know I cannot suddenly stop such medication.please help me

Reply to Anonymous | 1 comment (hide)
Posted by: Ros | 2014-11-14

I have been on Nuzac and generics (Lorien) for 20 years (initially fluoxetine was only available as Prozac and very expensive) Its only recently when a doctor prescribed more modern drugs to take in addition to fluoxetine. I started with strange symptoms, so am back on only Nuzak. If it works, you will know it...if it doesnt, its not for you

Posted by: Anonymous | 2014-08-25

taking antidepressant is difficult especially when it comes to side effects is there any other ways of dealing with depression without taking medication.can depression be cured completly

Reply to Anonymous | 1 comment (hide)
Posted by: Ros | 2014-11-14

I went all the "other way" routes in 1991 until I was suicidal. Fluoxetine saved me and my family from the effects of anxiety, and I wouldnt be alive without it today. Find a doctor you can trust. My doctor admitted to being on similar medication, so I KNOW that he wont prescribe something just to get rid of me. He has been where I am...some people wont go to him because of that. I believe that he has walked in my shoes, so is the BEST person! Ask around....natural is good, but it cant cure all modern day stresses

Posted by: Anonymous | 2014-08-25

Hi ive been taking nuzak for the past 4months now I recently suffers from painfull joints muscle tension palpitation tiredness and sensetive teeth should I continue taking it

Reply to Anonymous
Posted by: Van | 2014-03-28

My young son of 5 is a real challenge lately. He whines a lot and will become hysterical if he cant get what he wants (like sweets, toys etc.) He would also lash out at his younger sister when provoked, display severe jealousy and plainly refuse to obey instructions. This behaviour seems worse when both us parents are around. Its not a problem at his school (grade R) or even when he interacts with the rest of our family or friends. To an outsider he would come across as a normal good young kid, leading me to believe its mostly manipulation on his part. I'm better at dealing with this, but its really getting to my wife to an extent where she is building up a real resentment towards him. She would burst into bouts of anger and screaming. As a family this is starting to affect us all and I was wondering if there is some medication for her to calm her down without causing side effects. She is on a herbal product at the moment but after a month no real improvement. Someone we know takes Nuzak and swears by it.

Reply to Van | 2 comments (hide)
Posted by: Ros | 2014-11-14

Nuzak saved my family ...but maybe your wife needs you to step in and discipline your son? I taught Grade R children for 34 years...if a child behaves at school, and not at home, its because he wants the disciplined structure of school...rules, boundaries... At home he is insecure because adults most likely allow him to set the boundaries and thats not in a 5/6 year olds jonb description...so start with DAD being the disciplinarian and MOM being the comforter. This may help the whole family. Most kids are put on Ritalin...when its actually the home environment that needs the help. Mom sounds as if she needs help most of all. I took myself to the doctor after desperation that I was treating a class of 40 preschoolers with dignity and respect, and then yelling at my loved ones when I got home. A pastor told me I wasnt "trying hard enough"when I asked for help. I became suicidal - why couldnt I treat my family better? With that thought I got a huge fright and consulted a doctor...it saved us all. So yes, your wife probably needs help by now...

Posted by: Ros | 2014-11-14

Speak to your doctor - those side effects might be temporary, or not related at all. There are so many factors that could be causing them, and need to be eliminated first

Posted by: Anonymous | 2014-02-06

I sometimets forget to drink a pill same time,or forget to drink at all, is this going to damges or not? And what are side effect of Nuzak casules?

Reply to Anonymous
Posted by: Anonymous | 2014-02-06

I sometimets forget to drink a pill same time,or forget to drink at all, is this going to damges or not? And what are side effect of Nuzak casules?

Reply to Anonymous
Posted by: Karen | 2013-12-24

Please watch www.youtube.com/watch?v=JsqDyEMkLpQ? It contains a lot of information that will help.

Reply to Karen | 1 comment (hide)
Posted by: Ros | 2014-11-14

When you have a real medical problem, you will know it...and chemical intervention will save your life. I wouldnt be here without SRI Listen to your own body...when the side effects are less important than the quality of your life when on the meds, believe your doctor!

Posted by: prudence | 2013-08-17

I like to know does. Nuze. Can make u slim

Reply to prudence | 4 comments (hide)
Posted by: Ros | 2014-11-14

It certainly didnt make me thin! But its not a slimming remedy...its for treatment of chemical imbalances

Posted by: Claire | 2014-04-14

Is nuzak a mild. Antidepressant. Weight gain. /or. Weight. Loss ....

Posted by: Claire | 2014-04-14

Is nuzak a mild. Antidepressant. Weight gain. /or. Weight. Loss ....

Posted by: Claire | 2014-04-14

Is nuzak a mild. Antidepressant. Weight gain. /or. Weight. Loss ....

Posted by: BIG GIRL | 2008-10-14

MY DOCTOR PUT ME ON NUZAK AFTER I ASKED HIM ABOUT MY WEIGHT PROBLEM AND THAT I KEEP PICKING UP WEIGHT EVEN WHILE WATCHING WHAT I EAT, IS THIS A DIET MEDICATION?

Reply to BIG GIRL

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement